MAUDE Adverse Event Report: EXACTECH, INC. MOD CANNULATED PEG DRILL; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

EXACTECH, INC. MOD CANNULATED PEG DRILL; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Model Number N/A
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, the surgeon was drilling over the k-wire and the k-wire was bent but no one saw and the drill snapped when it was being drilled of the bent part.Fragments, parts or pieces fell into the patient and were removed.After the drill broke everything was removed and confirmed by x-ray.No adverse events as a result of the surgical delay/prolongation.After everything was removed we moved on with surgery.The patient was last known to be in stable condition following the event.No other patient information/medical history reported.The device is not returning as it was a sharp and was thrown out.
 
Additional Manufacturer Narrative
H3: the fractured ergo cannulated peg drill reported was likely due to passing the drill bit over a bent k-wire, as stated in the experience report, which led to metal binding between the two devices and resulted in ultimate fracture of the drill bit when passed over the bent portion of the k-wire.As previously stated, a contributing factor to device fracture may have be due to the depth of the drill bit flutes if the drill bit were to bind with the k-wire.However, this cannot be confirmed as the devices were not returned for evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The fractured ergo cannulated peg drill reported was likely due to passing the drill bit over a bent k-wire, as stated in the experience report, which led to metal binding between the two devices and resulted in ultimate fracture of the drill bit when passed over the bent portion of the k-wire.As previously stated, a contributing factor to device fracture may have been due to the depth of the drill bit flutes if the drill bit were to bind with the k-wire.However, this cannot be confirmed as the devices were not returned for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
MOD CANNULATED PEG DRILL
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15213928
Report Number1038671-2022-00910
Device Sequence Number5851552
Product Code HSD
UDI-Device Identifier10885862558176
UDI-Public10885862558176
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number315-52-63
Device Lot Number144604022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2022
Supplement Date Received by Manufacturer03/09/2023
01/07/2025
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date03/28/2023
01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale